Effexor & Topamax

“I never want to take pills again.”

Hello all, My name is Denise and thankfully I am still alive to tell this story and hopefully help someone. I have been bulimic for 17 years, on and off but never sought treatment until 2000. My Dr. put me on Effexor. When I went back to see him I told him I couldn’t sleep he put me on Xanax. I did that for about 2 years but got tired of taking pills all the time. I went off the Effexor, and the withdrawals were horrible, headaches, dizziness, diarrhea, no appetite, but I made it.

After I stopped the meds I realized how poorly I was sleeping while I was on them because I always felt “Hyped up” mentally but physically worn out.

After about six months I got pregnant and then suffered a miscarriage. I went back on the Effexor and Xanax. Also the Dr. said Topamax was being used to treat bulimia. So then I was on 3 meds. One of the Great things about Topamax is it did help with my headaches/migraines. A few months later I stopped the Effexor again (another bad withdrawal) and cut way down on the Xanax. after 4 months of just taking Topamax, I starting getting SERIOUSLY SUICIDAL.

I wouldn’t leave my house or go to the gym. I didn’t want to go out. I went to the Dr’s Office and told him this and he gave me sample of Wellbutrin. As I left I thought “more meds!!!” So I decided to do my own research and discovered that Topamax can cause suicidal feelings/depression so I stopped taking it. I never want to take pills again. I am looking into B-Complex for the migraines.

Thanks,

Denise Lee
thecure6@bellsouth.net

409 total views, no views today

A Paxil Withdrawal Success Story

The Paxil was altering the way I thought – my thought processes were not me.”

My story has no tragic ending to it…THANK GOD!!!!

Pre-Paxil: I was experiencing severe anxiety (mostly physical sensations running through my body) along with just feeling NOT like myself. It was like someone else was walking around in my body instead of me – I had lost myself. My sense of well-being was totally destroyed… I could experience no comfort in anything – nothing. After an initial visit with a psychiatrist for 65 minutes, I was diagnosed with life-long depression (dysthymia) and now I had hit an even deeper depression. No reason why, just happened. I guess the years of raising two wonderful lively healthy sons, being married for over 25 years, active in volunteer work, working full time, seemingly well adjusted to this life with all it’s foibles and struggles…all counted for nothing.

So, I started taking Paxil.

Paxil days: I was so black inside – I could not be alone – I have NEVER been that way my entire life! My hands were shaking so bad I could hardly write. Interestingly the depression seemed to be subsiding – there was an indiscernible ‘lift’ – but I was still not myself. I fought anxiety and a feeling of desperation constantly!!! I told my husband numerous times how much I loved him and no matter what happens to me don’t ever forget that… Because sometimes I feel like I won’t be able to control the urge to kill myself. Someone suggested I see a peri-menopausal specialist – I may need estrogen. I am pushing 300% to just get through the day…

Paxil and estrogen days: After beginning the estrogen it only took a few days to “feel” myself coming back. YES! It is slow – but Lynda is coming back. However, I still shake – my sleep isn’t right – it’s not restful, no appetite, still feel overwhelmed in my thoughts, confused and hard to concentrate… but I can deal with all of that because my sense of well-being is returning. I want to stop the Paxil. It is altering the way I think.

Paxil withdrawal: My symptoms…horrible aches all throughout my body… I could hardly open and close my hands it was so painful. Felt like I had a huge case of the flu… confusion, inability to concentrate – worse than ever. I started experiencing the electrical zaps in my brain. Frightening! I was very, very dizzy. Ultra confused. I could hardly lift my head off of the pillow because the pain was so intense in my neck and head . I began experiencing stomach cramps and severe diarrhea. And the nightmares! They were horrible! VIVID bad dreams. And I could hardly handle the intensity of sights and sounds… I thought I was going crazy! I had to fight the intense feeling that I had to take more Paxil… and the intense feeling that I had to drink (I am a recovering alcoholic – 17 months sobriety)…

Day 10 of Paxil withdrawal – July 7th, 2003: Without a doubt I can say my brain is working better than it has in 6 months. I still have stomach cramps, dizziness, intense dreams, zapping sounds in my brain…. but I can finally say the total Lynda is almost back. The Paxil was altering the way I thought – my thought processes were not me. This is different than a sense of well-being . The sense of well-being was lost because of the hormone deficiency. I could never have handled the Paxil withdrawals had I not had my sense of well-being back. The altered way I was thinking was prompted by the Paxil.

Thankfully I never acted upon the suicide thoughts. Thankfully I never was violent (although I had to work extremely hard to control myself).

Lynda Frieden
LFRIEDEN@svbank.com

1,079 total views, 6 views today

Sturggling to Withdraw from Paxil

“Thanks for everything you’re doing to help people like me and for working so hard to get these drugs off the market.”

I’ve taken SSRI’s for nine years and am really struggling in my withdrawal from Effexor. I am unable to work due to my inability to focus, mood swings, fatigue, etc. I’m trying to read your book, but slowly. I have a hard time focusing. Its hard to believe these drugs are still being manufactured, marketed, and distributed the way they are in light of all the information and documentation you present.

I am on a nutrition supplement. If I wasn’t, I probably wouldn’t get any nutrition at all due to my low appetite. Today is a bad day, I can’t believe this is happening to me. I can’t work, I’ve never been unable to work for any reason. I’ve always worked and enjoyed working. Now I abhor the thought of trying to undergo the process of looking for a different job because I know I can hardly function at times. My husband and I will be celebrating our 1 year anniversary later this month, but my withdrawal has definitely taken some of the joy out of that. Not to mention the tremendous stress this has placed on our new marriage. My husband’s first wife died of cancer, he cared for her for several months as she deteriorated. I don’t know if he’s going to be able to handle this. He can’t understand why I just don’t find another job and start working again. I look like I’m fine, what’s the problem? I’ve tried to explain to him what this is like and what this is about but I think he completely discounts it. Its just not real to him. I don’t know what to do anymore. He’s getting tired of all this, as I am. But I didn’t ask for this, and I have tried to explain that to him to no avail. I feel really guilty and ashamed, putting this added pressure on him. Today was such a bad day, I woke up feeling hopeless and alone. I spent a good deal of it crying, and isolated. I just feel so spent, like there’s nothing much left in me. I don’t mean to sound like I’m whining, but I don’t know where else to turn. Do you have any suggestions or direction for me?

As far as my withdrawal goes, I did do my first cut back today in awhile. I have been on 37.5mg for a couple months and had been maintaining. I have the capsules, not the tablets. From what I’ve heard its easier to withdraw using the SR version. I divided the capsules as best I could, I think I’m probably at about 32mg now. I can’t wait until I’m off this drug. I’m exercising every day, but when I look in the mirror I feel disgusted because I put on about 30 pounds from being on this drug. I never had a weight problem in my life so that part of this is hard too. I guess that’s all for now. Hope this isn’t too long. Its hard for me to take the time to sit down and focus to do this so I think I get a little wordy because I’m afraid I won’t be able to write again for awhile. Thanks for everything you’re doing to help people like me and for working so hard to get these drugs off the market.

KathyKatLover@aol.com

324 total views, no views today